Skip to main content
×
×
Home

FAMILIES OF THUE EQUATIONS ASSOCIATED WITH A RANK ONE SUBGROUP OF THE UNIT GROUP OF A NUMBER FIELD

  • Claude Levesque (a1) and Michel Waldschmidt (a2)
Abstract

Let $K$ be an algebraic number field of degree $d\geqslant 3$ , $\unicode[STIX]{x1D70E}_{1},\unicode[STIX]{x1D70E}_{2},\ldots ,\unicode[STIX]{x1D70E}_{d}$ the embeddings of $K$ into $\mathbb{C}$ , $\unicode[STIX]{x1D6FC}$ a non-zero element in $K$ , $a_{0}\in \mathbb{Z}$ , $a_{0}>0$ and

$$\begin{eqnarray}F_{0}(X,Y)=a_{0}\mathop{\prod }_{i=1}^{d}(X-\unicode[STIX]{x1D70E}_{i}(\unicode[STIX]{x1D6FC})Y).\end{eqnarray}$$
Let $\unicode[STIX]{x1D710}$ be a unit in $K$ . For $a\in \mathbb{Z}$ , we twist the binary form $F_{0}(X,Y)\in \mathbb{Z}[X,Y]$ by the powers $\unicode[STIX]{x1D710}^{a}$ ( $a\in \mathbb{Z}$ ) of $\unicode[STIX]{x1D710}$ by setting
$$\begin{eqnarray}F_{a}(X,Y)=a_{0}\mathop{\prod }_{i=1}^{d}(X-\unicode[STIX]{x1D70E}_{i}(\unicode[STIX]{x1D6FC}\unicode[STIX]{x1D710}^{a})Y).\end{eqnarray}$$
Given $m>0$ , our main result is an effective upper bound for the size of solutions $(x,y,a)\in \mathbb{Z}^{3}$ of the Diophantine inequalities
$$\begin{eqnarray}0<|F_{a}(x,y)|\leqslant m\end{eqnarray}$$
for which $xy\not =0$ and $\mathbb{Q}(\unicode[STIX]{x1D6FC}\unicode[STIX]{x1D710}^{a})=K$ . Our estimate is explicit in terms of its dependence on $m$ , the regulator of $K$ and the heights of $F_{0}$ and of $\unicode[STIX]{x1D710}$ ; it also involves an effectively computable constant depending only on $d$ .

Copyright
References
Hide All
1. Bugeaud, Y. and Győry, K., Bounds for the solutions of Thue–Mahler equations and norm form equations. Acta Arith. 74 1996, 273292.
2. Evertse, J.-H. and Győry, K., Unit Equations in Diophantine Number Theory (Cambridge Studies in Advanced Mathematics 146 ), Cambridge University Press (Cambridge, 2015).
3. Gourdon, X. and Salvy, B., Effective asymptotics of linear recurrences with rational coefficients. Discrete Math. 153 1996, 145163.
4. Levesque, C. and Waldschmidt, M., Familles d’équations de Thue–Mahler n’ayant que des solutions triviales. Acta Arith. 155 2012, 117138.
5. Levesque, C. and Waldschmidt, M., Families of cubic Thue equations with effective bounds for the solutions. Springer Proc. Math. Statist. 43 2013, 229243.
6. Levesque, C. and Waldschmidt, M., Solving effectively some families of Thue Diophantine equations. Moscow J. Comb. Number Theory 3(3–4) 2013, 118144.
7. Levesque, C. and Waldschmidt, M., Familles d’équations de Thue associées à un sous-groupe de rang 1 d’unités totalement réelles d’un corps de nombres. In SCHOLAR—a Scientific Celebration Highlighting Open Lines of Arithmetic Research (volume dedicated to Ram Murty) (CRM collection Contemporary Mathematics 655 ), American Mathematical Society (Providence, RI, 2015), 117134.
8. Levesque, C. and Waldschmidt, M., A family of Thue equations involving powers of units of the simplest cubic fields. J. Théor. Nombres Bordeaux 27(2) 2015, 537563.
9. Levesque, C. and Waldschmidt, M., Solving Simultaneously Thue Diophantine Equations: Almost Totally Imaginary Case (Lecture Notes Series 23 ), Ramanujan Mathematical Society (2016), 137156.
10. Shorey, T. N. and Tijdeman, R., Exponential Diophantine Equations (Cambridge Tracts in Mathematics 87 ), Cambridge University Press (Cambridge, 1986).
11. Siegel, C. L., Abschätzung von Einheiten. In Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II (1969), 7186. Reproduced in Gesammelte Abhandlungen IV, Springer Collected Works in Mathematics, §88 (1979), 66–81.
12. Waldschmidt, M., Diophantine Approximation on Linear Algebraic Groups (Grundlehren der Mathematischen Wissenschaften 326 ), Springer (Berlin, 2000).
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematika
  • ISSN: 0025-5793
  • EISSN: 2041-7942
  • URL: /core/journals/mathematika
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

MSC classification